Aa
A
A
A
Close
Heart Disease Community
20.1k Members
343006 tn?1314450071

spirolactone - dieuretic interesting problems !

I have been taking spirolactone for the past 8months - at about 12mg per day - doctor took me off regular maxzide
dieuretic due to allergic reactions (hives)  and red skin rash .. itching bad!  
he wanted me to up the dose to 25mg per day-  as per swollen ankles (aka verapamil ccb)  however when I did this
I got massive muscular pains cramping in shoulders!  and my chest ( or so called breast area) started ache and
were very sensative to the touch - all round the whole area - very sore!!  as well swollen up a bit.. (man boobs ?)
it lasted for about 4days - and had to take a strong pain killer to stop it , and that didnt really help much .
I cutt back down to 1/4 pill - aprox 6 mg  or less  - within 1day no pains no aches breast area is calm and feels somewhat sore but normal .. though my ankles swell -  im trying a new natural medication called pro Argi-9
tomorrow , as they say it lowers blood pressure and helps reverse heart des.  
my Doctor meantime - wont help me and though I sent him a fax and pictures of my ankles and feet swollen .
he does nothing !  im in a catch 22 spot -  or behind a 8ball here.   as though iv got health insurance , and iv been 4 other doctors for care.. not one will switch medications or take me off these two nasty drugs !  its like pass the buck !  go back to your primary doctor !  ha ha ..funny, Iv got a open access plan - no primary doctors !

im in los angeles area..  does anyone know of a good safe doctor to see.. who understand blood pressure meds
and problems.. and can deal with a sensative person to meds.

iv about had it with the los angeles area doctors !   as cant find a single one that will help..
oh well..

its like I paid so much for health insurance , now I cant use it !!  
dang if you and dang if you dont !!

6 Responses
343006 tn?1314450071
I confused the posting there.. its about spirolactone effects ..
sorry short term memory loss.. and a brain fart
187666 tn?1331176945
Good for you taking pictures to show just how bad the swelling is at times. I think I've asked this before: you watch your sodium intake and fluid intake? I don't know what I'd do if I couldn't drink as much water as I wanted. I'd be a real crab. Thank goodness I don't have actual heart disease.

As you know, I can't help with a recommendation. Wish I knew someone. I have friends that live in Palm Desert but they have strange medical coverage. They call it "doc in a box." They pay big premiums to have a doctor available at the drop of a hat. Pretty specialized. Has to be since my one friend has so many, many health problems. She'd be dead without the special doc on call for her.

Good luck with the pro-Argi. Never heard of it.

Hope your chest area is feeling better. Wish my chest would puff up a little bit. LOL

Take care
343006 tn?1314450071
sorry im late posting this to you ..
the doctor could care less of my feet conditions and swelling ( pictures iv sent him)
he never called me or e mailed me at all.  I called and got a recording - then some woman who couldnt speak english well - big accent " said come in on tuesday afternoon
(I think ?)  well what time is afternoon ? now im guessing -  no thanks ,this guy has gotta go !    I posted a few bad remarks to him online so people could see it . hes a jerk!

the new natural stuff works pretty well - its slow and takes about 2months to work in ..
but can stay on the meds while taking it ... it wont interfear - so far im fine .. and b.p is down !!  

the ankles  went down today - and tonight as well -  funny im not drinking alot of water  the salt intake is none ! or very low..  I never use salt at all .

the spirolactone will cause breasts to swell larger and form on men .. and get tender
to the touch !   just what I needed...  man boobs !!  lol
Maybe my doctor is gay !!  or thinks its funny if I grow boobs.   well cutt down on that
drug too !! I feel a world better.

im not sure if it helps with women and breast enlargment ?  
heck best to stay the way god made us ..    anyways thanks for posting a reply
sorry im late at the return ansure.  Ed.
187666 tn?1331176945
Not worried about speed here. Just good to hear that the swelling has gone down, the BP is down too.

As for the man boobs, I guess doctors figure some side effects are expected and they're less dangerous than the main problem. I don't know, some side effects I've had with Verapamil were way worse than the arrhythmias. It all depends.

At least the natural stuff isn't giving you problems. That's a big plus right there.

Maybe the nurse person just wanted you to come in the afternoon and they could squeeze you in to see the doctor. But how long would you have to wait to be seen? That's the question. Even with my doctor, if I'm very sick and have to be seen the same day, they'll give me a specific time to come in. They may say 2:00 and I may not get in till 2:15 but at least it's close.

As for implants - I don't get it either unless someone has had surgery. When I was young I worried about having "doorbells" but now I'm thankful that's all they are. I don't want to have something I have to tuck into my jeans. LOL
343006 tn?1314450071
LOL>. your makeing me laugh ...
doorbells and tucking in jeans.. loling.. well however the Lord has blessed us..maybe we should stay?  still makes me laugh...  there was a funny video online -you might want
to look at ..called the ball bra.. its not dirty or anything.. but is funny !
with old people..  

I went to the cardio doctor and he took me right in fast.. and sat me down and talked for
35mins ,let me talk and he listened close, then asked questions and wrote down everything I said.. as well I typed him a outline on medications and problems iv had with them over the years, and all tests done on me.
made it a 3 paged one ! he liked it and thanked me.. nice guy and older and very smart
he is the head of the cardio dept at torrance hospital.  he checked me out ,head to toe
and gave me new meds - Yahoo !!  he stopped the spirolactone totaly and  gave me 2 other dieuretics that get swelling down in the ankles and belly (bloating)  and he said dont drink as much water.. as I was told to drink alot of fluids.  he then cutt the verapamil
down to 1/2 pill only so that is now 120mg  from 240.  and gave me a new ccb cant remember the name.. at a lower dose.. but said  it would help stop palpatations and also
bring the b.p down and not cause swelling anywhere.. he said he will slowly ween me off
the verapamil and get me going on this new medication, if I can take it well enough.
and tollerate it..  he gave all New Non allergic pills to take.  I didnt know they had them ?

he said my Man boobs were forming nice ,and now off the spirolactone they would shrink
and go back to a normal looking chest.   Man chest !!  and would stop acheing and hurting,  he didnt like spirolactone he said.

I had to order the medications - and they are due in today -  so cant take untill tomorrow
a.m.  saturday -  as its friday today..  last day on these old pills.
thank God.!!!  
I got myself sick last night - drank milk and last night I paid the price ! and this a.m..
bloated belly - gas trapped and acheing belly !  and acid reflux happend bad.
couldnt lay down at all.   so sat upright all night long.. didnt sleep .. as im lactoss and tallerent to milk or dairy products.   forgot  and did myself in last night.. and went to bed

this is another thing that happend when on toprol xl .  beta blocker side effect that happens.  untold to paitents. after long term useage.

I have  now 3 friends on beta blockers ,who became lactoss and tollerant. to dairy products !  
and all gained waight and got bloating bellys.  and suffer from this problem.

its just we cant forget , dont eat or drink anything dairy ..  boy did I get sick last night
and this a.m. .. wish I could put a valve on my belly and turn it on.. let the gas go out !!

take care  thanks for the reply back  Ed
187666 tn?1331176945
Glad I made you smile. I wasn't sure if it was going to pass the "naughty" test and maybe end up censored.

I know a couple of people that are sensitive to milk products. In some cases they can still eat yogurt because of the healthy bacteria in it that helps the body digest it easily. Others just take those pills (Lactaid) any time they want to splurge and have ice cream or a big bowl of cereal with milk. Have you tried that, taking the pills that is?

I have to head out to work. Going to be a busy weekend for me. Glad your new doctor listens and is trying to help you feel better. Gotta run.

irene
Have an Answer?
Top Heart Disease Answerers
159619 tn?1538184537
Salt Lake City, UT
11548417 tn?1506084164
Netherlands
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is a low-fat diet really that heart healthy after all? James D. Nicolantonio, PharmD, urges us to reconsider decades-long dietary guidelines.
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Fish oil, folic acid, vitamin C. Find out if these supplements are heart-healthy or overhyped.
Learn what happens before, during and after a heart attack occurs.
What are the pros and cons of taking fish oil for heart health? Find out in this article from Missouri Medicine.
How to lower your heart attack risk.